Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 35, NWS Corpus Christi, TX

September 10, 2018Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2018, 7:11 AM CDT for Live Oak County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2018, 7:11 AM CDT (12:11 UTC)
Expired
Sep 10, 2018, 10:15 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

604 
WGUS54 KCRP 101211
FFWCRP
TXC297-311-101515-
/O.NEW.KCRP.FF.W.0035.180910T1211Z-180910T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
711 AM CDT MON SEP 10 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southeastern McMullen County in south central Texas...
  West central Live Oak County in south central Texas...

* Until 1015 AM CDT.

* At 711 AM CDT, Doppler radar indicated heavy rain across the warned
  area. Up to two inches of rain have already fallen. Flash flooding
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Tilden and Calliham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 2850 9830 2818 9829 2818 9863 2849 9858

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:49 AM CDT, 22 minutes earlier.

Area forecast discussion, Sep 10, 6:49 AM CDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
649 AM CDT Mon Sep 10 2018

.DISCUSSION...See Aviation section for 12Z TAFs.

&&

.AVIATION...Deep tropical moisture will remain over the region
through the period. Widespread showers and scattered thunderstorms
will continue this morning. Convection over the Brush Country is in
proximity to weak low to mid level low north of Laredo and assisted
by weak low level convergence over this area. Convection along
the coast is in a region of convergence along the coast and being
assisted by weak divergence aloft ahead of an upper trough over
northeast Mexico. Chaotic ceilings exist across the region with
the convection over the area. IFR ceilings/vsbys will be possible
early this morning at LRD/VCT while MVFR conditions will occur
over the coastal plains. IFR vsbys are expected in the stronger
showers/storms. Coverage in activity should wane over the Brush
Country by the afternoon while focus lingers over the coastal
plains. Will maintain MVFR ceilings as prevailing through the rest
of the period. Will keep VCSH in for the latter part of the
afternoon into early evening. Convection is expected to increase
during the overnight hours for coastal areas with MVFR conditions
expected.

&&

.PREVIOUS DISCUSSION... /Issued 455 AM CDT Mon Sep 10 2018/

SHORT TERM (Today through Tuesday)...

Deep tropical moisture remains in place across the region with
precipitable water values above 2.4 inches. The weak low to mid
level low was near Laredo while the upper trough axis is still to
the west over Coahuila. The upper flow will be weakly divergent
over the region as this upper trough slowly moves east. Low level
convergence is increasing over the coastal areas at this time.
With heavy rainfall over the Brush Country the past couple of
days, the soils have become saturated. Any additional rainfall
will lead to flash flooding. Expect the threat for higher rain
amounts will be near the coastal convergence zone with the
activity sharply increasing over the past couple of hours.
Extended the Flash Flood Watch for the Brush Country through 18Z
and expanded it to cover the coastal counties also. This area
could see rainfall amounts of 3 to 5 inches with rainfall rates of
3 inches per hour. Hi-res models depict the convective activity
could diminish some by this afternoon with the showers and storms
moving toward the upper Texas coast. Will keep rain chances high
in the afternoon but this may be optimistic. Convective
redevelopment may occur more toward this evening over the coastal
areas. Can not rule out more rainfall near the weak mid level low
near Laredo also.

The upper trough axis will remain to our west through the night
into Tuesday with the best lift expected to be over the coastal
areas late tonight into Tuesday. Will show the higher PoPs in this
region. Dependent upon rainfall received today but coastal areas
may see locally heavy rainfall leading to flooding problems again
later tonight into Tuesday.

The wet weather pattern will continue across South Texas through the
period, with the concentration of higher rain chances shifting more
towards coastal areas by the mid week.  High precipitable water
values in excess of 2 inches shift slightly more to the east, but
will remain over the northwestern Gulf and our eastern counties
through the mid week.  Ridging briefly tries to push in from the
northwest, but rather unsuccessfully, as weakness in the flow aloft
and then inverted troughing develops over the region again through
the rest of the period. This in conjunction with a surface trough
will bring continued rain chance to the area.  The National
Hurricane Center continues to monitor an area of disturbed weather
southeast of the Yucatan Peninsula, with a 30% chance of
development over the next five days as this area moves into the
western Gulf of Mexico.  At this time we know that higher tropical
moisture (PWAT 2.2-2.4 inches) will push back into the region, and
rain chances will continue into the late week/weekend.  Temperatures
will be fairly persistent with highs in the upper 80s to lower 90s
across the region and lows in the 70s overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  73  86  75  89  /  90  70  70  50  50
Victoria          82  72  85  73  89  /  80  70  70  50  50
Laredo            84  74  88  75  91  /  90  50  40  20  30
Alice             84  71  88  73  90  /  80  70  50  40  40
Rockport          83  75  83  77  88  /  90  80  70  50  50
Cotulla           83  71  87  73  90  /  90  50  40  20  30
Kingsville        83  73  88  75  90  /  80  70  60  40  40
Navy Corpus       84  77  84  79  89  /  90  80  70  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 1 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
     Coastal Nueces...Coastal Refugio...Coastal San Patricio...
     Duval...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...McMullen...Nueces Islands...Webb.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Sep 10, 5:16 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
516 AM CDT Mon Sep 10 2018

TXZ229>234-239>247-342>347-442-443-447-111100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
516 AM CDT Mon Sep 10 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through 1 PM this afternoon for
the Brush Country and the coastal counties of the Middle Texas
coast.

Numerous showers and scattered thunderstorms are expected across
South Texas today into tonight. Locally heavy rainfall will be
possible with showers and thunderstorms. Severe thunderstorms are
not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms are expected across South Texas
through much of the upcoming week. Some storms may produce heavy
rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
516 AM CDT Mon Sep 10 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous showers and scattered thunderstorms are expected across
South Texas today into tonight. Locally heavy rainfall will be
possible with showers and thunderstorms. Thunderstorms could
produce wind gusts up to 40 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms are expected across Middle
Texas coastal waters through much of the upcoming week. Some storms
may produce heavy rainfall, dangerous lightning, and wind gusts
up to 40 mph. Severe thunderstorms are not expected at this time.

TMT/LB

In the hours before

Local storm report, Sep 10, 3:34 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CDT MON SEP 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     FLASH FLOOD      LAREDO                  27.53N  99.49W
09/10/2018                   WEBB               TX   FIRE DEPT/RESCUE

            WATER RESCUES OCCURRING IN NORTHWEST LAREDO AT MINES
            ROAD/FM 1472, AND LAS CRUCES/BRISTOL.

&&

EVENT NUMBER CRP1800164

LBEAL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:58 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
Sep 9, 9:55 PM CDTAreal Flood AdvisoryCRPCalhoun3 hr
Sep 10, 1:55 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 10, 2:54 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
Sep 10, 3:33 AM CDTFlash Flood WarningCRPWebb117 min
Sep 10, 4:09 AM CDTFlash Flood WarningCRPLa Salle2 hr
Sep 10, 4:24 AM CDTFlash Flood WarningCRPNueces2 hr
Sep 10, 5:21 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells3 hr
Sep 10, 6:18 AM CDTAreal Flood AdvisoryCRPDuval, La Salle, Live Oak, McMullen, Webb3 hr
Sep 10, 6:59 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.